Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 405, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 21, 2011, 4:07 PM CDT for Coosa County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 4:07 PM CDT (21:07 UTC)
- Expired
- Aug 21, 2011, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Coosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS54 KBMX 212107
SVRBMX
ALC037-212145-
/O.NEW.KBMX.SV.W.0405.110821T2107Z-110821T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 445 PM CDT
* AT 402 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR HANOVER...OR 5 MILES EAST OF
WEOGUFKA...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKFORD...HATCHET...BENTLEYVILLE...BRADFORD...CREWSVILLE...COTTAGE
GROVE...HIGHWAY 9 AND HIGHWAY 22 AND NIXBURG.
WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.
THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3283 8601 3275 8621 3275 8624 3304 8632
3311 8618 3310 8616 3289 8601
TIME...MOT...LOC 2107Z 335DEG 8KT 3299 8622
$$
271 follow-up statement
577
WWUS54 KBMX 212125
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SUN AUG 21 2011
ALC037-212145-
/O.CON.KBMX.SV.W.0405.000000T0000Z-110821T2145Z/
COOSA AL-
425 PM CDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN COOSA
COUNTY UNTIL 445 PM CDT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR HANOVER...OR 5 MILES NORTH OF
ROCKFORD...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD...BRADFORD...CREWSVILLE...COTTAGE GROVE...HIGHWAY 9 AND
HIGHWAY 22...NIXBURG...PENTONVILLE...SPEED...HISSOP AND RAY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3283 8601 3275 8621 3275 8624 3304 8632
3311 8618 3310 8616 3289 8601
TIME...MOT...LOC 2125Z 335DEG 8KT 3295 8620
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:44 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 21, 3:44 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 344 PM CDT SUN AUG 21 2011 .DISCUSSION... A WEAK FRONTAL BOUNDARY AND ASSOCIATED UPPER LEVEL SHORT WAVE IS SLOWLY DIGGING ACROSS THE DEEP SOUTH THIS AFTERNOON...WITH SOME AFTERNOON CONVECTION ALONG THAT BOUNDARY AND ALSO ONE TO THE SOUTH. THE CONVECTION IN THE SOUTH SHOULD MOSTLY DISSIPATE BY SUNSET HOWEVER SOME LINGERING SHOWERS OR THUNDERSTORM POSSIBLE THIS EVENING AS THE BOUNDARY MOVES FARTHER INTO THE STATE. PRETTY GOOD CONSENSUS WITH THE MODELS FOR MONDAY AS THE BOUNDARY SLIDES INTO SOUTHERN ALABAMA BY TOMORROW MORNING CONFINING THE CONVECTIVE INITIATION TO THE SOUTHERN THIRD OF THE STATE. A SECONDARY BOUNDARY THAT CONTAINS DRIER AIR WILL BEGIN TO DIG FURTHER SOUTH AND THROUGH CENTRAL ALABAMA BY MONDAY EVENING. THIS SECOND BOUNDARY IS ASSOCIATED WITH AN UPPER TROUGH THAT WILL KEEP A BREAK IN THE RIDGING ACROSS THE EAST COAST AND ALLOW FOR THE TROPICAL SYSTEM IRENE TO STAY EAST OF ALABAMA (SEE OFFICIAL FORECAST FROM HURRICANE CENTER). THE 12Z MODELS HAVE COME INTO A FAIRLY GOOD CONSENSUS WITH THE POSITIONING OF IRENE...AND NOW EXPECTING HER IMPACTS ON CENTRAL ALABAMA WILL BE TO INCREASE THE SUBSIDENCE OVER THE AREA REINFORCING THE DRIER CONDITIONS. WILL LEAVE A LITTLE BIT OF A BUFFER ZONE IN THE EASTERN COUNTIES ON SATURDAY JUST IN CASE SOME OUTER BAND OF SHOWERS CAN PUSH INTO THE STATE. OF COURSE THE HANDLING OF HURRICANES WITH THE MODELS IS ALWAYS SOMEWHAT UNCERTAIN THIS FAR OUT...SO ANY ADJUSTMENTS WESTWARD WITH THE TRACK COULD HAVE MORE SIGNIFICANT IMPACTS FOR CENTRAL ALABAMA. TEMPERATURES ARE EXPECTED TO REMAIN HOT IN THE AFTERNOONS WITH HIGHS IN THE 90S. THE DRIER AIR SHOULD ALLOW FOR OVERNIGHT TEMPERATURES TO BE A BIT COOLER COME MIDWEEK. SOME RURAL VALLEY LOCATIONS COULD SEE TEMPS WEDNESDAY MORNING IN THE LOWER 60S. && .AVIATION... 18Z TAF DISCUSSION. THERE ARE LITTLE TO NO AVIATION CONCERNS OVER THE NEXT 12 TO 18 HOURS...AS CONDITIONS ARE EXPECTED TO REMAIN VFR. HOWEVER...IF THERE ARE ANY CONCERNS THEY WILL CONTINUE TO FOCUS ON THE AFTERNOON AND EVENING CONVECTION THAT WILL BE POSSIBLE AT ANY GIVEN SITE. AS A WEAK FRONTAL BOUNDARY TRIES TO DIG SOUTH THIS AFTERNOON...FORECASTS HAVE AN INCREASED POTENTIAL FOR AFTERNOON AND EVENING CONVECTION. AT THE TIME OF ISSUANCE THE BOUNDARY IS CURRENTLY MOVING SOUTHEAST THROUGH NORTHERN MISSISSIPPI...WITH CONVECTION ALREADY BEGINNING. OTHERWISE...THERE COULD BE SOME BRIEF SHALLOW GROUND FOG DURING THE VERY EARLY MORNING HOURS DEPENDING ON THE AMOUNT OF RAIN AND OVERNIGHT CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 92 63 89 61 / 20 0 10 10 10 ANNISTON 72 93 65 91 66 / 20 10 10 10 10 BIRMINGHAM 75 94 68 92 68 / 20 10 10 10 10 TUSCALOOSA 74 96 69 94 68 / 20 10 10 10 10 CALERA 73 94 67 92 67 / 20 10 10 10 10 AUBURN 73 93 68 90 69 / 30 20 10 10 10 MONTGOMERY 74 97 69 94 69 / 30 20 10 10 10 TROY 72 94 68 92 67 / 30 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/17
Hazardous weather outlook, Aug 21, 9:36 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 AM CDT SUN AUG 21 2011 ALZ011>015-017>050-221445- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 936 AM CDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 2:42 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT SUN AUG 21 2011
ALZ035-212030-
CHILTON AL-
242 PM CDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHILTON COUNTY UNTIL 330
PM CDT...
AT 240 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CLANTON. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERBENA...
COOPER...
ENTERPRISE...
&&
LAT...LON 3281 8672 3290 8653 3275 8640 3271 8641
3271 8667
TIME...MOT...LOC 1942Z 330DEG 2KT 3283 8663
17/KLAWSSpecial weather statement, Aug 21, 3:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT SUN AUG 21 2011 ALZ035-212100- CHILTON AL- 326 PM CDT SUN AUG 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHILTON COUNTY UNTIL 400 PM CDT... AT 325 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR GAP OF THE MOUNTAIN...OR NEAR CLANTON. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... && LAT...LON 3281 8674 3289 8655 3271 8641 3271 8669 TIME...MOT...LOC 2026Z 165DEG 1KT 3290 8659 17/KLAWS
Special weather statement, Aug 21, 3:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT SUN AUG 21 2011
ALZ041-212130-
AUTAUGA AL-
345 PM CDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUTAUGA COUNTY UNTIL 430
PM CDT...
AT 343 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BILLINGSLEY...OR 13 MILES SOUTH OF CLANTON. THIS
STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VIDA JUNCTION...
&&
LAT...LON 3252 8680 3266 8676 3266 8671 3270 8671
3271 8671 3271 8653 3250 8650
TIME...MOT...LOC 2045Z 003DEG 1KT 3265 8664
17/KLAWSSpecial weather statement, Aug 21, 3:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT SUN AUG 21 2011
ALZ036-212145-
COOSA AL-
357 PM CDT SUN AUG 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COOSA COUNTY UNTIL 445
PM CDT...
AT 353 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR STEWARTVILLE...MOVING EAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOODWATER...
BENTLEYVILLE...
HANOVER...
HATCHET...
CREWSVILLE...
&&
LAT...LON 3286 8611 3298 8638 3310 8632 3311 8607
3309 8601
TIME...MOT...LOC 2058Z 290DEG 3KT 3303 8624
17/KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:42 PM CDT | Special Weather Statement | BMX | Chilton | 48 min |
| Aug 21, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 28 min |
| Aug 21, 3:26 PM CDT | Special Weather Statement | BMX | Chilton | 34 min |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 23 min |
| Aug 21, 3:45 PM CDT | Special Weather Statement | BMX | Autauga | 45 min |
| Aug 21, 3:57 PM CDT | Special Weather Statement | BMX | Coosa | 48 min |
| Aug 21, 4:17 PM CDT | Special Weather Statement | BMX | Randolph | 43 min |
| Aug 21, 4:48 PM CDT | Special Weather Statement | BMX | Tallapoosa | 27 min |
| Aug 21, 5:58 PM CDT | Special Weather Statement | BMX | Montgomery | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.